Aa
A
A
Close
Avatar universal
extremely thirsty
I posted this under Diabetes because that is what my doc thinks its relative to .  I am always thirsty and constantly drinking and going to the bathroom all day . I will go through 6- 8 cups of coffee--and about  2 gallons of water during a normal day . My sugar tests always come back under 120 .  Docs have done many blood tests and  say I have  mild Diabetes and have me on Metamorphin I believe it is . It is very frustrating but sometimes I drink fluids until I am ready to burst.  I am on Avalide for high BP but have talked to others with diabetes ( some on insulin ) and on BP meds and they drink nowhere near whay I do or feel thirsty all the time.  My body weight can fluctuate as much as 10 lbs during the week ( daily 3-5 max ) .  I do have occular Rosacea ( shows lightly on skin ) and taking tetracycline- High BP but otherwise feel fine.  I have tryed forcing myself NOT to drink--if I do that I sometimes get real lightheaded and queezy at my stomach and feel like passing out .     As I have said I have talked to many with sugar and none have this issue.

Any Ideas?????   Have seen a few different docs  .

Thanks
Cancel
4 Answers
Page 1 of 1
114809 tn?1449688596
Hi!  I have Type 2 Diabetes and one major symptom for me was extreme thirst and urinating, so it does sound like diabetes to me. Have you had an A1C test done? That tests your storage glucose over a 3 (or 6) month period. Ask your dr for one, the name for it is HA1C (that is short for Hemoglobin A1C) Good luck to you!
Comment
Cancel
114809 tn?1449688596
Comment
Comment
Submit Comment
Avatar universal
Get off avalide. I have been extremely thirsty and have been off the drug 10days and still have the thirst. I am diabetic and sugars are betwwen 5 and 10 so I am good. Going back to the dr friday
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
144586 tn?1284669764
First of all DO NOT force yourself not to drink. That will increase the probability of a stroke. Absolutely and positively the WRONG course of action.

When insulin is not available, the body goes into an "alternate mode" to deal with the blood sugar. For this to work a large amount of fluid is required.

You neeed to get together with your physician, or a diabetic clinic, and for a short intense period of time, get your diabetes under control.

There are other possibilities for the thirstiness, but, "mother nature never does nuthin' for nuthin' " as a famous physician friend once told me.

His first rule was "Do not interfere with compensatory mechanisms", and the thirst is there for a reason.

You need a good evaluation at a teaching hospital.
Comment
Cancel
144586 tn?1284669764
Comment
Comment
Submit Comment
141598 tn?1355675363
See you doc and get tested for Diabetes Insipidus
http://www.diabetesinsipidus.org/whatisdi.htm

Avalide side effect is dry mouth and excessive thirst. Perhaps your doc should rethink and rx another blood pressure med.

Any other medications you're on that you didn't tell us about?
Comment
Cancel
141598 tn?1355675363
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Blank
Diabetes Tracker
Track glucose levels, and other diabetes measurements, symptoms and medications
Start Tracking Now
Blank
Weight Tracker
Track your weight
Start Tracking Now
Recent Activity
296076 tn?1371338074
Blank
melimeli commented on veronica0808's status
May 28
296076 tn?1371338074
Blank
melimeli commented on Belle313's status
May 27
3060903 tn?1398568723
Blank
Nighthawk61 commented on mishymoshymarcy's status
May 26
Diabetes - Type 2 Community Resources